Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What is the treatment for facial pain caused due to root canal fillings and

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
firstly have a typical facial pain which is like electric shocks so i am on 350mg amitriptilyne for that. Both sides of face. This was due to root canal fillings. (Both sides!). Secondly i know i have infections in my teeth because it has gone to my throat. Taking the amitriptilyne stopped the pain. I have pemfoid of the gums. This I now know is due to bad teeth. They are red sore and receeding. . Thirdly my immune system has turned on me and i have pemfoid down below. I am in constant pain and cannot pee or poo. This down below started on August 30th. I was given anti biotics four times but it continued. Imwas told it was a urine infection. From then on i went to a and e four times and was taken into hospital and given morphine for the pain. It worked initially but then as my body became tolerant towards it the pain is agony. My g p said there is nothing more he can do for me but to take the amitriptilyne and morphine. Ive also got carbamizapine quitiapin oramorph gabapentin butnive tried all these but to no avail. Over the past few days i have taken to my bed as i cant physically do anything although i am in agony still. I am taking the morphine and amitriptilyne but no pain relief comes from it. I have been told im not in pain and get on with it but i can assure yiu i am. very much! Im now worn out and would like your help please. I hope ive given you enough information. Could you tell me if there is any further pain relief i can take. Or what i can do to jiggle my meds accordingly.
Posted Fri, 10 Jan 2014 in Medicines and Side Effects
Answered by Dr. Fatbardha Sejdini 2 hours later
Brief Answer: Kindly send in the photos of your oral problems! Detailed Answer: Hi, I read your medical history carefully and feel sorry for the situation you are in. What you are experiencing (the pain in your face and mouth) could be related to pemphigus. Is it possible to send in a photo of your mouth and other skin problems you might be having? That could help me assist you further. You are taking morphine for the pain. If combined with other non-opioid drugs (such as ibuprofen/ketoprofen/naproxen could give a better result in relieving pain. For the local pain you are having in your genitalia, I'd suggest soaking in warm-to-hot water. Washing your genitalia with warm water with added iodine can also give relief. You can apply ice packs or cold compresses to your genitalia too. With regards to oral manifestations, I'd advise to : - take good oral hygiene - apart from teeth infections, you should be tested for oral candidiasis and to get properly treated - to get a proper diagnosis of pemphigoid, you should consult a dermatologist Looking forward to have the photos of your current oral manifestations! Dr.Bardha
Above answer was peer-reviewed by
Follow-up: What is the treatment for facial pain caused due to root canal fillings and 54 minutes later
Thank you for your answer. Unfortunately not being computer friendly i don't know how to take a photo on my i pad. Hopeless. I have seen an oral specialist at the l& d hospital. He was the first to tell me i had mucous membrane pemfoid. He did say, the last time i saw him , that it could go to the genitals but he wasnt the person to see for that area. I have seen a gaenochologist and was told that there was told they could see nothing. I was ,and am ,in agony with it because of the blisters. I have no pain relief for this and to,pee is unbearable. I cant go the other way as it won't come out. The facial,pain i have was caused through having two root fillings on either side of my face. That was unbearable until i found the right drug. This happened 15 years ago and from then on i have suffered a great deal,with my teeth. Now for this to happen to me is intolerable. I am totally worn out. I will try to get a photography of my gums if i can. I just really wanted to know what pain relief i could take and is morphine the strongest pain killer. Look forward to hearing from you again if possible. Many thanks blisters. blusters. To walk is nearly impossible as the pain is dreadful. there. I have read your e mail again and to point out that my g p said there is nithing more that can be done for me and he has just given up. I did suggest to see a dermatologist but he said that i didn't need to see one as ive seen a urologist . I have no faith in him to be fair . I don't know what to do next. This pain is intolerable. Have you any further suggestions. Should I go to the hospital again which is what I thought of but a and e only gave me morphine. That helped initially but doesn't touch he pain now. I truly do not know what to do next . He told me to take the amitriptilyne during the day but that does nothing now either. It stops the face pain but not the pain below. Why does the morphine not work now either?
Answered by Dr. Fatbardha Sejdini 28 hours later
Brief Answer: Follow up with dermatologist,dentist;Pain Clinic.. Detailed Answer: Hi my dear, If pemphigoid is confirmed, then, you should get proper treatment to get relief for the pain. At this moment, I'd suggest to consult a group of specialists including: - dentist - dermatologist to further evaluate your current situation and to prescribe opiod treatment (including oxycodone or morphine). I understand your situation is so fastidious, but need to be followed up by the right specialists. You can also ask for any Pain Clinic at your local area in order to dominate the pain. All the best my dear! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor